Azathioprine/ humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kardone
New Member


Date Joined Jun 2017
Total Posts : 6
   Posted 9/12/2017 10:45 PM (GMT -7)   
My doctor has me in Humira and Azathioprine. I developed excruciating pain in my hands, shoulders and knees.
He has taken me off the Azathioprine and had me start in 6MP. The pain didn't go away. Now he has me off the 6MP
Has anyone experienced this?
I'm praying this isn't permanent.
I have trouble falling asleep at night but am so exhausted during the day
Any input would be appreciated!! mad

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1632
   Posted 9/12/2017 11:28 PM (GMT -7)   
Imuran and 6mp are so similar that if one is causing your issues, the other almost certainly will too.

When did you start the azathioprine and the Humira? Both at the same time?

When did the pain start?

Hopefully the pain will go away with you stopping the azathioprine/6mp.

If it does go away, you can try methotrexate instead of azathioprine/6mp.

If the pain doesn't go away, it could be from the Humira, in which case you'd need to stop that instead.

Kardone
New Member


Date Joined Jun 2017
Total Posts : 6
   Posted 9/12/2017 11:40 PM (GMT -7)   
Thanks for your reply!
I started Humira and Azathioprine in December. My doctor upped my Azathioprine to 150 mg in March.
I started to have arthritis in my hands form the get go.
The pain just started about a month ago in my arms, shoulders and knees.
It's terrible. I feel so old and weak.
My Crohn's seems much better though.
I had my first surgery and illieostomy in February and take down in June.
I was starting to feel really good except for this issue.
Would love to get some healing sleep also.

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1761
   Posted 9/13/2017 2:21 AM (GMT -7)   
If the Humira is working well to control your symptoms, and is well tolerated other than the hand pain you're describing, I would suggest seeing a Rheumatologist. There might be something he can do for your pain.

Kardone
New Member


Date Joined Jun 2017
Total Posts : 6
   Posted 9/13/2017 7:44 AM (GMT -7)   
Hi 73monte, the Humira is working. I'm feeling somewhat better for the first time this morning. A headache but not too much pain.
I can't even begin to describe how bad the pain has been. I have a very high threshold for pain but I have been thinking of taking painkillers for this.
It's like having rotator cuff injuries and knees that feel like they a ready to buckle when I stand after sitting for 10 minutes.
I try to keep moving as that helps.
I did think it was arthritis at first. A rheumatologist is dedinetly a consideration though.

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1632
   Posted 9/13/2017 3:11 PM (GMT -7)   
Since you started them both around the same time, it's really hard to say which one is causing your joint pains.

It's also possible *neither* one is causing the joint pains, and it's something else entirely - Crohn's itself often causes joint pains and arthritis. But I'm guessing it's likely from one of the meds.

73monte makes a good suggestion: See a rheumatologist, and work with that doctor AND your GI to figure this out. You might need to stop one of the two meds, or both, one at a time, to figure it out.

The Humira is more likely to be helping your Crohn's, but also more likely to be the cause of the joint problems. The azathioprine is kind of like a "helper" drug to the Humira.

If it turns out that the Humira is causing your pains, stopping it should help. You could then try another biologic Crohn's med instead.

iPoop
Forum Moderator


Date Joined Aug 2012
Total Posts : 10848
   Posted 9/15/2017 5:35 AM (GMT -7)   
Joint pains are one of the top two extra-intestinal manifestations of IBD. The CCFA has a good writeup on it:
www.crohnscolitisfoundation.org/assets/pdfs/arthritiscomplications.pdf

Sometimes it can be a second autoimmune condition, they can come in 2's and 3's for some of us.

Meds are possible too, just make sure to eliminate other possibilities 1st!
Moderator Ulcerative Colitis
John
, 39, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; daily 75mgs 6MP, 4.8g generic-Lialda, and rowasa

Must've been a barking-spider!

Kardone
New Member


Date Joined Jun 2017
Total Posts : 6
   Posted 9/15/2017 7:36 AM (GMT -7)   
Thank you for the info. I had surgery in June so I guess I thought I'd be feeling better not worse!
I only had arthritis in one finger before and now my body is so painful and I was hoping to get back to exercising and being the "old me".
This is a horrible trade off!
Hoping to find an answer soon.

Kardone
New Member


Date Joined Jun 2017
Total Posts : 6
   Posted 11/10/2017 5:09 PM (GMT -7)   
Had resection in June.
Doctor told me to eat everything.
It was going well until just this week.
Now having some constipation and diarrhea.
Wondering if this is the Crohn’s rearing it’s lively self again.
I have been on Humira and 6MP the whole time.
My doctor thinks I am still in remission.
I won’t see him again until March as he is another city.
The constipation and some lower ab pain has me really scared.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, November 21, 2017 8:57 AM (GMT -7)
There are a total of 2,896,232 posts in 317,883 threads.
View Active Threads


Who's Online
This forum has 157473 registered members. Please welcome our newest member, Johncb88.
412 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, LymeBug21, Casa11, Johncb88, adamas, Missouri, Jaxy, BJD55, Sherrine, ASAdvocate, quincy, SharonZ, k07, straydog


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.